Journal of Radiology Case Reports, Vol 10, No 3 (2016)

Font Size:  Small  Medium  Large
Capecitabine-induced leukoencephalopathy involving the bilateral corticospinal tracts

Capecitabine-induced leukoencephalopathy involving the bilateral corticospinal tracts

Mark Bangwei Tan, Louis Elliott McAdory

Bookmark and Share
         

Abstract


An 80 year old lady with a history of metastatic sigmoid carcinoma presented with expressive dysphasia and unsteady gait 4 days after commencement of adjuvant capecitabine chemotherapy. MRI demonstrated restricted diffusion and T2/FLAIR hyperintensity involving the course of the bilateral corticospinal tracts, the corpus callosum and the middle cerebellar peduncles. Discontinuation of chemotherapy lead to symptom resolution in 2 days; repeat MRI at 2 months demonstrated reversal of the diffusion changes and improvement of the previous T2W/FLAIR hyperintensity. This report describes the first case of capecitabine induced leukoencephalopathy causing restricted diffusion along the corticospinal tracts, which should be differentiated from other entities that involve the corticospinal tracts (i.e. amyotrophic lateral sclerosis (ALS), primary lateral sclerosis (PLS), hypoglycemic coma, etc.)

Full Text: PDF Full Text Interactive Full Text